MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PROVENA TM MIDLINE CATHETER 3F SL

BARD ACCESS SYSTEMS PROVENA TM MIDLINE CATHETER 3F SL
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a damaged introducer was confirmed, but the exact cause could not be discerned from the two photographs that were provided for investigation.Both photos showed what appeared to be a microintroducer.The edge at the distal end of the sheath exhibits deformation and the distal end of the sheath tubing was buckled in multiple locations.What appeared to be blood residue was observed throughout the sample.The dilator remained attached to the sheath.A bend was observed in the dilator and overlying sheath.One photo showed the label with part number ck000917 and lot #redx5156.The introducer in the photo matched the characteristics of the 3.5fr x 7cm microintroducer that is contained in the implicated kit.This type of damage can occur during use when the sheath comes in contact with the surrounding tissue of the insertion site.The sheath and dilator should be advanced together as a unit over the guidewire, using a slight rotational motion.Since the damage was observed on the sheath, the complaint was confirmed.A lot history review (lhr) of redx5156 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "dilator peel apart sheath, issues continue, i was able to salvage this 3 fr.Midline iv dilatator, unable to use this dilator despite skin nick.I avoid skin nicking." additional information received: 03/04/2020 - attempting to advance dilator and sheath over wire, device would not penetrate skin, buckled after making skin nick continued difficulty advancing after 3rd attempt to advance sheath became accordion like.

Brand Name
PROVENA TM MIDLINE CATHETER 3F SL
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9876077
Report Number3006260740-2020-00982
Device Sequence Number2877878
Product Code PND
UDI-Device Identifier00801741187827
UDI-Public(01)00801741187827
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberN/A
Device Catalogue NumberCK000917
Device Lot NumberREDX5156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2020
Initial Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR